MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 3/120/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 3/120/130; PERIPHERAL DILATATION CATHETER
Model Number 357508
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 peripheral balloon catheter was selected for treatment of a moderately calcified lesion (stenosis degree: 50 percent) in the moderately tortuous posterior tibial artery (pta).The passeo-18 was inflated at the pta lesion at 6 atm.However, as the balloon was inflating, it was observed that blood was flowing into the inflation device.It was suspected that the balloon was ruptured but the balloon was able to inflate and maintained at 6 atm even though blood continue to flow into the inflation device.The balloon was deflated and removed from the patient without difficulties.A new balloon was used and the lesion successfully dilated.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The affected balloon has been inflated and was returned fully deflated.During functional testing a fine jet of water was seen to emerge from the distal balloon portion.Microscopic inspection showed a pinhole about 25 mm proximal to the distal radiopaque marker.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy (i.E.Calcified lesion).
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The affected balloon has been inflated and was returned fully deflated.During functional testing a fine jet of water was seen to emerge from the distal balloon portion.Microscopic inspection showed a pinhole about 25 mm proximal to the distal radiopaque marker.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy (i.E.Calcified lesion).

Brand Name
PASSEO-18 3/120/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19219900
Report Number1028232-2024-02402
Device Sequence Number6904484
Product Code LIT
UDI-Device Identifier07640119559193
UDI-Public(01)07640119559193(17)2502
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number357508
Device Catalogue Number357508
Device Lot Number01222665
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/29/2024
11/01/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/30/2024
11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown